Volume 17, issue 6 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Axioms for higher twisted torsion invariants of smooth bundles

Christopher Ohrt

Algebraic & Geometric Topology 17 (2017) 3665–3701
Abstract

This paper attempts to investigate the space of various characteristic classes for smooth manifold bundles with local system on the total space inducing a finite holonomy covering. These classes are known as twisted higher torsion classes. We will give a system of axioms that we require these cohomology classes to satisfy. Higher Franz–Reidemeister torsion and twisted versions of the higher Miller–Morita–Mumford classes will satisfy these axioms. We will show that the space of twisted torsion invariants is two-dimensional or one-dimensional depending on the torsion degree and is spanned by these two classes. The proof will greatly depend on results about the equivariant Hatcher constructions developed in Goodwillie, Igusa and Ohrt (2015).

Keywords
higher torsion invariants, geometric K-theory, smooth bundles
Mathematical Subject Classification 2010
Primary: 19J10, 55R40
Secondary: 57R80, 55R10
References
Publication
Received: 28 September 2016
Revised: 24 March 2017
Accepted: 9 May 2017
Published: 4 October 2017
Authors
Christopher Ohrt
Department of Mathematics
University of California
Los Angeles, CA
United States
Department of Mathematics
Stanford University
Stanford, CA
United States